Alert archive / Iowa / Winter Storm Warnings in 2005

Winter Storm Warning 1, NWS Quad Cities, IA

December 13, 2005Buchanan County, Delaware County, Iowa

NWS Quad Cities, IA issued this winter storm warning at Dec 13, 2005, 2:25 PM CST for Buchanan County, Delaware County, Iowa. It took effect at Dec 14, 2005, 12:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2005, 2:25 PM CST (20:25 UTC)
In effect from
Dec 14, 2005, 12:00 AM CST
Expired
Dec 14, 2005, 3:52 AM CST
In force
4 hr
Issued by
NWS Quad Cities, IA

Counties Buchanan County, IA, Delaware County, IA

The radar

The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 132025
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CST TUE DEC 13 2005

...POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS LATE TONIGHT
THROUGH WEDNESDAY EVENING...

.A STORM SYSTEM GATHERING STRENGTH IN THE PLAINS TODAY WILL LIFT
ACROSS THE UPPER MIDWEST LATE WEDNESDAY AND WEDNESDAY NIGHT.
SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL BRING GULF MOISTURE
NORTHWARD. TEMPERATURES WILL BE COLD ENOUGH FOR THIS SYSTEM TO
PRODUCE SNOW ACROSS EASTERN IOWA...NORTHWEST AND WEST CENTRAL
ILLINOIS TONIGHT...AND A MIX OF RAIN AND SNOW IN NORTHEAST
MISSOURI AND PORTIONS OF WEST CENTRAL ILLINOIS SOUTH OF HIGHWAY
34.  THE SNOW COULD BE HEAVY AT TIMES WITH THE POTENTIAL FOR
ACCUMULATIONS OF 6 INCHES OR MORE BY MIDNIGHT WEDNESDAY NIGHT
ALONG AND NORTH OF HIGHWAY 20 WEST OF DUBUQUE...WITH ACCUMULATIONS
OF 2 TO 5 INCHES SOUTH TO INTERSTATE 80. THE HEAVIEST SNOWFALL
SHOULD OCCUR LATE TONIGHT THROUGH LATE WEDNESDAY MORNING.

IAZ040-041-140430-
/O.UPG.KDVN.WS.A.0002.051214T0600Z-051215T0600Z/
/O.NEW.KDVN.WS.W.0001.051214T0600Z-051215T0600Z/
BUCHANAN-DELAWARE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER
225 PM CST TUE DEC 13 2005

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT.
PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE
TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO
FLURRIES. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE
POSSIBLE. IN ADDITION TO THE SNOW...WINDS AT 10 TO 20 MPH AND
GUSTY WILL REDUCE VISIBILITIES MAKING TRAVEL HAZARDOUS AND CAUSING
DRIFTING SNOW...ESPECIALLY WEDNESDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ042-051>054-ILZ001-002-140430-
/O.UPG.KDVN.WS.A.0002.051214T0600Z-051215T0600Z/
/O.NEW.KDVN.SN.Y.0004.051214T0600Z-051215T0000Z/
DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON-
INCLUDING THE CITIES OF...DUBUQUE...VINTON...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...GALENA...FREEPORT
225 PM CST TUE DEC 13 2005

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT.
PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE
TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO
FLURRIES. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE
EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS
BECOME SNOW COVERED AND SLICK.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ILZ007-140430-
/O.UPG.KDVN.WS.A.0002.051214T0600Z-051215T0600Z/
/O.NEW.KDVN.WW.Y.0003.051214T0600Z-051215T0000Z/
CARROLL-
INCLUDING THE CITY OF...MOUNT CARROLL
225 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT.
PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE
TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO
FLURRIES. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE
EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS
BECOME SNOW COVERED AND SLICK. SNOW MAY BE MIXED WITH RAIN AT
TIMES WEDNESDAY...AS TEMPERATURES RISE INTO THE LOWER 30S.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ063>068-ILZ009-015-140430-
/O.NEW.KDVN.WW.Y.0003.051214T0600Z-051215T0000Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
225 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY. 

SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT.
PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE
TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO
FLURRIES. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE
EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS
BECOME SNOW COVERED AND SLICK. SNOW MAY BE MIXED WITH RAIN AT
TIMES WEDNESDAY...AS TEMPERATURES RISE INTO THE LOWER 30S.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


ERVIN
2 follow-up statements
000 
WWUS43 KDVN 140321
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CST TUE DEC 13 2005

...POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS LATE TONIGHT
THROUGH WEDNESDAY EVENING...

.A MIX OF RAIN AND SNOW IS EXPECTED TO SPREAD OVER THE AREA AFTER
MIDNIGHT TONIGHT. THE PRECIPITATION WILL BE MAINLY SNOW NORTH OF
INTERSTATE 80 WHILE TO THE SOUTH A RAIN AND SNOW MIX IS EXPECTED.
BY WEDNESDAY EVENING SNOW FALL AMOUNTS ARE EXPECTED TO RANGE FROM
4 TO 7 INCHES ALONG HIGHWAY 20 IN IOWA TO 2 TO 4 INCHES ALONG
INTERSTATE 80. FURTHER SOUTH AN INCH OR LESS IS EXPECTED.

A STORM SYSTEM MOVING THROUGH THE PLAINS THIS EVENING WILL BE
RESPONSIBLE FOR WEDNESDAYS WINTERY WEATHER. THE STORM SYSTEM HAS
ALREADY SPREAD MODERATE TO HEAVY SNOW INTO THE NORTH CENTRAL IOWA
WITH RAIN OR A RAIN SNOW MIX OVER CENTRAL AND SOUTH CENTRAL IOWA.

IAZ040-041-141130-
/O.CON.KDVN.WS.W.0001.051214T0600Z-051215T0600Z/
BUCHANAN-DELAWARE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER
921 PM CST TUE DEC 13 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST WEDNESDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT. 

SNOW IS EXPECTED TO MOVE IN AROUND MIDNIGHT AND CONTINUE INTO WEDNESDAY
EVENING. THE SNOW MAY BE HEAVY AT TIMES LATE TONIGHT AND EARLY
WEDNESDAY. ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED BY THE TIME
THE SNOW TAPERS OFF TO FLURRIES WEDNESDAY EVENING. IN ADDITION TO
THE SNOW...BLOWING AND DRIFTING SNOW WILL ALSO REDUCE VISIBILITIES
MAKING TRAVEL HAZARDOUS AND CAUSING DRIFTING SNOW...ESPECIALLY
WEDNESDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ042-051>054-ILZ001-002-141130-
/O.CON.KDVN.SN.Y.0004.051214T0600Z-051215T0000Z/
DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON-
INCLUDING THE CITIES OF...DUBUQUE...VINTON...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...GALENA...FREEPORT
921 PM CST TUE DEC 13 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY. 

SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT AND
CONTINUE THROUGH THE DAY WEDNESDAY...THEN TAPER OFF TO FLURRIES
WEDNESDAY EVENING. THE SNOW WILL BE HEAVY AT TIMES LATE TONIGHT AND
EARLY WEDNESDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES
CAN BE EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT
AS ROADS BECOME SNOW COVERED AND SLICK.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ063>068-ILZ007-009-015-141130-
/O.CON.KDVN.WW.Y.0003.051214T0600Z-051215T0000Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-CARROLL-WHITESIDE-
ROCK ISLAND-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND
921 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY. 

SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT AND
CONTINUE THROUGH THE DAY WEDNESDAY...THEN TAPER OFF TO FLURRIES
WEDNESDAY EVENING. THE SNOW MAY BE HEAVY AT TIMES LATE TONIGHT AND EARLY
WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE
EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS
BECOME SNOW COVERED AND SLICK. SNOW MAY BE MIXED WITH RAIN AT
TIMES WEDNESDAY...AS TEMPERATURES RISE INTO THE LOWER 30S.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KDVN 140952
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 AM CST WED DEC 14 2005

...SNOWY START TO WEDNESDAY...

.SNOW...HEAVY AT TIMES...WILL GRADUALLY TAPER OFF BY MID TO LATE
MORNING FROM SOUTH TO NORTH. FLURRIES AND OCCASIONAL LIGHT SNOW
WILL LINGER THIS AFTERNOON AND EVENING...AND MAY MIX WITH OR
CHANGE TO LIGHT RAIN OR DRIZZLE ALONG AND SOUTH OF INTERSTATE 80.
SNOWFALL ACCUMULATIONS ACROSS THE ADVISORY WILL RANGE FROM 2 TO
5 INCHES. 

IAZ040-041-141800-
/O.CAN.KDVN.WS.W.0001.000000T0000Z-051215T0600Z/
/O.EXB.KDVN.SN.Y.0004.000000T0000Z-051214T2100Z/
BUCHANAN-DELAWARE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER
352 AM CST WED DEC 14 2005

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW...HEAVY AT TIMES...WILL CONTINUE INTO MID MORNING BEFORE
TAPERING OFF TO FLURRIES OR OCCASIONAL LIGHT SNOW. SNOW
ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED BY MIDDAY WITH
ADDITIONAL MINOR ACCUMULATIONS POSSIBLE THIS AFTERNOON AND
EVENING. TRAVEL WILL BE HAZARDOUS WITH ROADS SNOW COVERED AND
SLICK. IN ADDITION TO THE SNOW...BRISK SOUTHEAST WINDS WILL 
REDUCE VISIBILITIES AND MAY PRODUCE SOME BLOWING OR DRIFTING SNOW
IN OPEN AREAS.

$$

IAZ063>068-ILZ007-009-015-141800-
/O.CAN.KDVN.WW.Y.0003.000000T0000Z-051215T0000Z/
/O.EXB.KDVN.SN.Y.0004.000000T0000Z-051214T1800Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-CARROLL-WHITESIDE-
ROCK ISLAND-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND
352 AM CST WED DEC 14 2005

...WINTER WEATHER ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH DAYBREAK BEFORE
TAPERING OFF TO FLURRIES OR OCCASIONAL LIGHT SNOW. THE SNOW
MAY MIX WITH LIGHT RAIN OR DRIZZLE AT TIMES AFTER MID MORNING.
SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY MIDDAY WITH
ADDITIONAL MINOR ACCUMULATIONS POSSIBLE THIS AFTERNOON AND
EVENING. TRAVEL WILL BE HAZARDOUS WITH ROADS SNOW COVERED AND
SLICK. IN ADDITION TO THE SNOW...BRISK SOUTHEAST WINDS WILL REDUCE
VISIBILITIES AND MAY PRODUCE SOME BLOWING OR DRIFTING SNOW IN OPEN
AREAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ042-051>054-ILZ001-002-141800-
/O.EXT.KDVN.SN.Y.0004.000000T0000Z-051214T2100Z/
DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON-
INCLUDING THE CITIES OF...DUBUQUE...VINTON...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...GALENA...FREEPORT
352 AM CST WED DEC 14 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

SNOW...HEAVY AT TIMES...WILL CONTINUE INTO MID MORNING BEFORE
TAPERING OFF TO FLURRIES OR OCCASIONAL LIGHT SNOW. SNOW
ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED BY MIDDAY WITH
ADDITIONAL MINOR ACCUMULATIONS POSSIBLE THIS AFTERNOON AND
EVENING. TRAVEL WILL BE HAZARDOUS WITH ROADS SNOW COVERED AND
SLICK. IN ADDITION TO THE SNOW...BRISK SOUTHEAST WINDS WILL 
REDUCE VISIBILITIES AND MAY PRODUCE SOME BLOWING OR DRIFTING SNOW
IN OPEN AREAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 3:55 AM CST, 10 hours 30 minutes earlier.

Area forecast discussion, Dec 13, 3:55 AM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 AM CST TUE DEC 13 2005

.SYNOPSIS..
WEAK HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY WHILE A STORM
SYSTEM DEVELOPS IN THE PLAINS. THIS STORM SYSTEM WILL AFFECT THE
AREA STARTING LATE TONIGHT THROUGH THURSDAY.

&&

.SHORT TERM...TODAY AND TONIGHT...
PATCHY FOG WILL BURN OFF THIS MORNING LEAVING A QUIET REMAINDER OF
THE DAY. THE WX BEGINS TO TURN QUITE INTERESTING TONIGHT. FORECAST
SOUNDINGS INDICATE IT WILL TAKE UNTIL THE 03Z-06Z TIME PERIOD TO
SATURATE THE ATMOSPHERE WEST OF THE MISSISSIPPI. ONCE SATURATION
OCCURS...PRECIP WILL RAPIDLY BREAK OUT AS A NICE LLJ PUMPS MOISTURE
INTO THE AREA. PRECIP WILL RAPIDLY BREAK OUT ALONG AND EAST OF THE
MISSISSIPPI AFTER 06Z. ACCUMULATIONS WILL VARY AND DEPEND HIGHLY ON
WHEN THE SNOW BEGINS. CONTINUED WAA DURING THE NIGHT MAY RESULT IN
MIXED PRECIPITATION DEVELOPING SOUTH OF HIGHWAY 34 TOWARD DAWN.
...08 FOR 05...

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY...
AFTER A BURST OF WAA PRECIP WEDNESDAY MORNING...THE PRECIP SHOULD
SHUT DOWN IN THE AFTERNOON FOR ALL BUT THE NORTHERN THIRD OF THE
CWFA. WAA IN THE LOW LEVELS WILL CHANGE THE PRECIP OVER TO EITHER A
LIQUID OR A LIQUID/FREEZING MIX ALONG AND SOUTH OF I-80 DURING THE
DAY. CAA WEDNESDAY NIGHT WILL ALLOW PRECIP TO BE ALL SNOW.

AMOUNTS STILL QUITE TRICKY BUT WE SHOULD END UP WITH A HIGH END
ADVISORY NORTH OF HIGHWAY 30 WITH SOME TYPE OF A LOWER END ADVISORY
DOWN TO I-80. STACKED SYSTEM WILL BE SLOW TO LEAVE THE AREA SO
PRECIP WILL CONTINUE INTO THURSDAY/THURSDAY NIGHT. DEPENDING ON HOW
FAST THIS SYSTEM REALLY MOVES...THERE MAY BE LINGER PRECIP INTO
FRIDAY. QUIET WX LOOKS TO BE IN STORE FOR THE WEEKEND.   ...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH 12 AM WEDNESDAY UNTIL 12 AM THURSDAY NORTH
OF HIGHWAY 30.
IL...WINTER STORM WATCH 12 AM WEDNESDAY UNTIL 12 AM THURSDAY NORTH
OF HIGHWAY 30.
MO...NONE.
Hazardous weather outlook, Dec 13, 5:39 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
539 AM CST TUE DEC 13 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141139-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
539 AM CST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

...WINTER STORM WATCH FOR AREAS NORTH OF HIGHWAY 30 LATE TONIGHT
THROUGH WEDNESDAY EVENING...

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER MILE WILL
BURN OFF BY MID DAY.

TONIGHT...A STORM SYSTEM WILL BEGIN TO AFFECT THE AREA. SNOW IS
EXPECTED TO DEVELOP LATE THIS EVENING AND OVERNIGHT FROM WEST TO
EAST ACROSS THE OUTLOOK AREA. A WINTERY MIXTURE OF RAIN...SNOW...
SLEET AND FREEZING RAIN WILL BE POSSIBLE SOUTH OF HIGHWAY 34.
SNOW ACCUMULATIONS OF AN INCH OF TWO WILL BE POSSIBLE WEST OF THE
MISSISSIPPI RIVER AND NORTH OF HIGHWAY 34...WITH LESSER AMOUNTS
SOUTH AND EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH THE DAY
WEDNESDAY INTO WEDNESDAY EVENING ALONG AND NORTH OF HIGHWAY 30 WHERE
6 INCHES OR MORE OF ACCUMULATION WILL BE POSSIBLE. BETWEEN HIGHWAY 30
AND THE INTERSTATE 80 CORRIDOR...SNOW WILL MIX WITH SOME SLEET AND
FREEZING DRIZZLE DURING THE DAY. SNOW AMOUNTS IN THIS AREA WILL BE
LIGHTER...BUT CURRENT INDICATIONS ARE THAT 2 TO 4 INCHES WILL BE
POSSIBLE THROUGH WEDNESDAY EVENING. ALONG AND SOUTH OF THE HIGHWAY 34
CORRIDOR A WINTERY MIXTURE OF RAIN...SLEET AND SNOW WILL CHANGE
OVER TO DRIZZLE DURING THE DAY. SNOW ACCUMULATIONS IN THIS AREA WILL
BE LIGHT AND VARY FROM AN INCH OR TWO NEAR HIGHWAY 34 TO LITTLE OR NO
ACCUMULATION ALONG AND SOUTH OF HIGHWAY 136.

OVERNIGHT WEDNESDAY NIGHT AND THURSDAY...SNOW IS AGAIN EXPECTED
FOR THE ENTIRE AREA. ADDITIONAL LIGHT SNOW ACCUMULATIONS WILL BE
POSSIBLE...ESPECIALLY ALONG AND NORTH OF HIGHWAY 30.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SNOWFALL
REPORTS WEDNESDAY INTO THURSDAY WILL BE APPRECIATED.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:41 AM CSTWinter Storm WatchDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more11 hr
Dec 13, 2:25 PM CSTSnow AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more24 hr
Dec 13, 2:25 PM CSTWinter Weather AdvisoryDVNCedar, Clinton, Iowa, Johnson, Muscatine, Scott13 hr

Nearby

Winter Storm Warnings in Iowa, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.